Alert archive / Wisconsin / Beach Hazards Statements in 2019
Beach Hazards Statement 12, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Sep 20, 2019, 9:14 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Sep 21, 2019, 12:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2019, 9:14 PM CDT (02:14 UTC)
- In effect from
- Sep 21, 2019, 12:00 PM CDT
- Expired
- Sep 22, 2019, 6:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168 WHUS43 KGRB 210214 CFWGRB Lakeshore Hazard Message National Weather Service Green Bay WI 914 PM CDT Fri Sep 20 2019 WIZ022-040-050-211015- /O.NEW.KGRB.BH.S.0012.190921T2000Z-190922T0600Z/ Door-Kewaunee-Manitowoc- 914 PM CDT Fri Sep 20 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... The National Weather Service in Green Bay has issued a Beach Hazards Statement, which is in effect from Saturday afternoon through late Saturday night. * High wave action, strong currents, and dangerous swimming conditions expected. * Location... Beaches of Door County including Rock Island State Beach, Baileys Harbor beaches, and Whitefish Dunes Beach. Beaches of Kewaunee County including Cresent Beach and City of Kewaunee Beach. Beaches of Manitowoc County including Point Beach, Neshotah Beach, and Red Arrow Beach. * Strong southerly winds will bring waves of 4 to 5 feet to the Lake Michigan shore of northeast Wisconsin through Saturday night, resulting in dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... High wave action makes swimming difficult as waves on the Great Lakes occur in rapid succession. High wave action also leads to strong currents. && $$ Hykin
5 follow-up statements
623 WHUS43 KGRB 210934 CFWGRB Lakeshore Hazard Message National Weather Service Green Bay WI 434 AM CDT Sat Sep 21 2019 WIZ022-040-050-211745- /O.EXT.KGRB.BH.S.0012.190921T1700Z-190922T1100Z/ Door-Kewaunee-Manitowoc- 434 AM CDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM NOON CDT TODAY THROUGH LATE TONIGHT... * High wave action, strong currents, and dangerous swimming conditions expected. * Location... Beaches of Door County including Rock Island State Beach, Baileys Harbor beaches, and Whitefish Dunes Beach. Beaches of Kewaunee County including Cresent Beach and City of Kewaunee Beach. Beaches of Manitowoc County including Point Beach, Neshotah Beach, and Red Arrow Beach. * South winds flowing up the long axis of Lake Michigan will bring 4 to 5 foot waves to the beaches of northeast Wisconsin this afternoon through tonight, resulting in dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... High wave action makes swimming difficult as waves on the Great Lakes occur in rapid succession. High wave action also leads to strong currents. && $$ JS
336 WHUS43 KGRB 211439 CFWGRB Lakeshore Hazard Message National Weather Service Green Bay WI 939 AM CDT Sat Sep 21 2019 WIZ022-040-050-212245- /O.CON.KGRB.BH.S.0012.190921T1700Z-190922T1100Z/ Door-Kewaunee-Manitowoc- 939 AM CDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * High wave action, strong currents, and dangerous swimming conditions expected. * Location... Beaches of Door County including Rock Island State Beach, Baileys Harbor beaches, and Whitefish Dunes Beach. Beaches of Kewaunee County including Cresent Beach and City of Kewaunee Beach. Beaches of Manitowoc County including Point Beach, Neshotah Beach, and Red Arrow Beach. * South winds flowing up the long axis of Lake Michigan will bring 4 to 5 foot waves to the beaches of northeast Wisconsin this afternoon through tonight, resulting in dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... High wave action makes swimming difficult as waves on the Great Lakes occur in rapid succession. High wave action also leads to strong currents. && $$
806 WHUS43 KGRB 212041 CFWGRB Lakeshore Hazard Message National Weather Service Green Bay WI 341 PM CDT Sat Sep 21 2019 WIZ022-040-050-220445- /O.CON.KGRB.BH.S.0012.000000T0000Z-190922T1100Z/ Door-Kewaunee-Manitowoc- 341 PM CDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * High wave action, strong currents, and dangerous swimming conditions expected. * Location... Beaches of Door County including Rock Island State Beach, Baileys Harbor beaches, and Whitefish Dunes Beach. Beaches of Kewaunee County including Cresent Beach and City of Kewaunee Beach. Beaches of Manitowoc County including Point Beach, Neshotah Beach, and Red Arrow Beach. * South winds flowing up the long axis of Lake Michigan will bring 4 to 5 foot waves to the beaches of northeast Wisconsin this afternoon through tonight, resulting in dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... High wave action makes swimming difficult as waves on the Great Lakes occur in rapid succession. High wave action also leads to strong currents. && $$ Hykin
410 WHUS43 KGRB 220215 CFWGRB Lakeshore Hazard Message National Weather Service Green Bay WI 915 PM CDT Sat Sep 21 2019 WIZ022-040-050-221015- /O.CON.KGRB.BH.S.0012.000000T0000Z-190922T1100Z/ Door-Kewaunee-Manitowoc- 915 PM CDT Sat Sep 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY... * High wave action, strong currents, and dangerous swimming conditions expected. * Location... Beaches of Door County including Rock Island State Beach, Baileys Harbor beaches, and Whitefish Dunes Beach. Beaches of Kewaunee County including Cresent Beach and City of Kewaunee Beach. Beaches of Manitowoc County including Point Beach, Neshotah Beach, and Red Arrow Beach. * South winds flowing up the long axis of Lake Michigan will bring 4 to 5 foot waves to the beaches of northeast Wisconsin tonight, resulting in dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... High wave action makes swimming difficult as waves on the Great Lakes occur in rapid succession. High wave action also leads to strong currents. && $$ Hykin
503 WHUS43 KGRB 220909 CFWGRB Lakeshore Hazard Message National Weather Service Green Bay WI 409 AM CDT Sun Sep 22 2019 WIZ022-040-050-221100- /O.CON.KGRB.BH.S.0012.000000T0000Z-190922T1100Z/ Door-Kewaunee-Manitowoc- 409 AM CDT Sun Sep 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * High wave action, strong currents, and dangerous swimming conditions expected. * Location... Beaches of Door County including Rock Island State Beach, Baileys Harbor beaches, and Whitefish Dunes Beach. Beaches of Kewaunee County including Cresent Beach and City of Kewaunee Beach. Beaches of Manitowoc County including Point Beach, Neshotah Beach, and Red Arrow Beach. * South winds flowing up the long axis of Lake Michigan were bringing 4 to 5 foot waves to the beaches of northeast Wisconsin, resulting in dangerous swimming conditions early this morning. The winds will diminish and shift to the southwest this morning, allowing the waves to subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... High wave action makes swimming difficult as waves on the Great Lakes occur in rapid succession. High wave action also leads to strong currents. && $$ JS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 20, 6:49 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 20, 6:49 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 649 PM CDT Fri Sep 20 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 248 PM CDT Fri Sep 20 2019 The main focus in the short-term portion of the forecast will be the potential for showers and thunderstorms Saturday afternoon. Temperatures will remain above normal and humid conditions will linger into the weekend. Tonight: A surface ridge and upper-level ridge will drift slowly off to the east of the area tonight, allowing more moist southerly flow to lift northward. Weak WAA will increase on the more southerly return flow, along with the moisture, allowing for isentropic upglide to kick in across the area. While overall forcing is weak, there could be very light drizzle overnight. While not overly confident in the drizzle or light showers, the most likely location for this to occur would be across then Northwoods area as moisture looks to be a bit deeper up that way. Fog formation is still possible tonight; however, the south winds are expected to increase, allowing some of the moisture to mix up into a low stratus deck. This should help to limit the dense fog potential tonight. Overnight lows will be mainly in the 60s. Saturday: As the high pressure center shifts eastward, low pressure over the northern Plains will approach from the west. Aloft, a deeper long wave trough, across much of the west half of the U.S., will shift slowly to the east through Saturday afternoon. Some shortwave energy flowing around the this trough will slide through the area by late Saturday morning into the afternoon hours. At the same time, WAA advection will increase as a weak surface trough/warm front lifts northward. Isentropic upglide will steadily increase into the early afternoon hours as well. All of this points toward enough lift to touch of showers and thunderstorms across the area beginning late Saturday morning, then lingering into the afternoon. Instability values look to be around 1000 J/kg across the area with shear values expected to be around 30 kts during peak heating. The better instability/shear is expected to remain west of the area, close to the deeper trough axis. That being said, it is possible that a few of the thunderstorms could become strong during the afternoon hours and an isolated severe storm can't be completely ruled out. The main threat would be very heavy rainfall under any of the stronger storm, but gusty winds and small hail would also be possible, mainly across central WI. Increasing south winds will allow waves to build along the Lake Michigan, leading to dangerous swimming conditions Saturday afternoon. Highs will once again be above normal with most locations warming into the mid to upper 70s. .LONG TERM...Saturday Night Through Friday Issued at 248 PM CDT Fri Sep 20 2019 The current highly-amplified mean flow consisting of a western CONUS upper trough/eastern CONUS upper ridge to gradually transition to a flatter, near zonal flow early next week. This will bring a cooler/less humid regime to northeast WI. However, models continue to show a new upper trough to dig across the western CONUS late week and allow the upper ridge to build along the East Coast. This pattern looks similar to our current synoptic set-up which should translate to above normal temperatures, as well as a more active weather scenario. The cold front is forecast to push east into the region Saturday night, reaching central WI toward daybreak. Plenty of moisture to be in place (dew points in the 60s) and when combined with persistent WAA and lift from the front, showers/thunderstorms appear likely during the evening hours. Instability remains marginal (MUCAPES 500-1000 J/KG), but shear is stronger (30-45 knots) so a few of the storms may be on the stronger side. Severe threat appears limited, mainly due to a lack of mid-level forcing as the upper trough to be moving into Ontario. If anything, heavy rain may be the biggest concern. The precipitation may tend to diminish over north-central WI after midnight as the front moves through. Min temperatures to range from the upper 50s north- central WI, middle to upper 60s east-central WI. There continues to be uncertainty as to how long to hang on to the precipitation chances on Sunday. On one hand, some models linger showers/thunderstorms over eastern WI Sunday morning as the cold front moves by, then dry things out for the afternoon. On the other hand, some models push the initial precipitation out of the area Sunday morning, only to have additional showers/storms develop in the afternoon as a surface wave rides northeast along the cold front. Hard to disprove either solution at this time, thus have kept chance pops in the forecast for east-central WI through the entire day, slight chance pops for central/far northeast WI and dry conditions for north-central WI. Onset of CAA on gusty west winds will only allow max temperatures to reach the middle 60s north-central, while eastern WI gets to around 70 degrees. The chance for showers/thunderstorms could very well continue into Sunday night as a trailing shortwave trough lifts northeast into the Great Lakes region. Once again, east-central WI would be most susceptible of seeing precipitation, so higher pops placed there. More clouds will prevent temperatures from falling as far as originally thought with readings dipping into the middle to upper 40s north, lower 50s south. We finally get a break in the rain chances on Monday as the shortwave trough exits the region and is replaced by a ridge of high pressure. Look for increasing sunshine through the day with temperatures near normal and lower humidity levels. We get on the backside of the surface ridge on Tuesday and with a return flow to develop, this will allow for WAA to overspread WI. Look for clouds to be on the increase through the day and if enough moisture can arrive, there cloud be a late day shower or thunderstorm over north-central WI. Max temperatures for Tuesday to mainly be in the upper 60s to lower 70s. By the middle of next week, a broad/shallow upper trough to stretch from the Pacific Northwest to the Great Lakes. Above this trough will be a fast (120-140 knot) upper jet that would help carry systems quickly across the northern CONUS. One such system arrives Tuesday night or Wednesday in the form of a shortwave trough and a surface cold front. Models always seem to have timing issues when a fast jet/ pattern shift occurs. Have mentioned small pops for both periods until higher confidence can be reached. Max temperatures on Wednesday to be in the middle 60s to lower 70s. Precipitation chances end Wednesday night as high pressure builds into the area. As the high pressure shifts to our east on Thursday, moisture will be gathering to the west as a new system organizes over the Plains/Midwest. Anticipate clouds to begin increasing through the day with the leading edge of precipitation approaching WI toward evening. Max temperatures to be in the lower to middle 60s on Thursday. As a new upper trough digs into the western CONUS late next week, downstream upper ridging builds over the East Coast. A southwest mean flow will draw gulf moisture northward as a warm front lifts north Thursday night and a surface low/cold front approach WI on Friday. Chance of showers/storms to be on the increase during this time with max temperatures on Friday reaching the middle 60s to around 70 degrees. && .AVIATION...for 00Z TAF Issuance Issued at 649 PM CDT Fri Sep 20 2019 Moist air near the ground and light winds will allow for some ground fog and low clouds to form late this evening and overnight. An warm front approaching from the southwest will bring showers and scattered thunderstorms to the area Saturday along IFR conditions in the morning and MVFR in the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Kallas AVIATION.......RDM
Hazardous weather outlook, Sep 20, 2:56 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 256 PM CDT Fri Sep 20 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 256 PM CDT Fri Sep 20 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Fog will develop overnight across much of the area and may lead to hazardous travel condition at times. .DAYS TWO THROUGH SEVEN...Saturday through Friday Fog may linger into early Saturday morning and lead to hazardous travel condition at times. Dangerous swimming conditions are possible on Lake Michigan beaches on Saturday due to currents generated by large waves. There is a marginal risk of severe storms across parts of central and north-central Wisconsin Saturday and Saturday night. Hail and strong winds will be possible, but locally heavy rainfall would be the main threat. Additional thunderstorms are possible at times Sunday into Sunday night and again for the latter half of next week. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-212000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 256 PM CDT Fri Sep 20 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Locally dense fog may make navigation difficult for mariners. A dense fog advisory is in effect through this evening; however, more fog may develop and become widespread overnight. .DAYS TWO THROUGH SEVEN...Saturday through Friday Locally dense fog may make navigation difficult for mariners Saturday morning. Thunderstorms are possible at times through Sunday night and again for the latter half of next week. Any storms that develop will pose a hazard to boaters on the lake and bay. South winds and building waves may become a hazard to small craft Saturday into Sunday and again Tuesday night into Wednesday. Cooley/Kallas
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:14 PM CDT | Small Craft Advisory | GRB | 37 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.